Doctor insights on:
Is The Levonorgestrel Considered As Bio Identical Hormone
A hormone (from greek ὁρμή, "impetus") is a chemical released by a cell or a gland in one part of the body that sends out messages that affect cells in other parts of the organism. Only a little amount of hormone is required to alter cell metabolism. In essence, it is a chemical messenger that transports a signal from ...Read more
Mirena (levonorgestrel): You did not say how long you had this. No matter - please contact your obstetrician ASAP. ...Read more
And if the mirena (levonorgestrel) did fall out what would i expect? And how long for the hormones to come out of my system?
Unusual: It's more common with combination hormones, especially with the higher dose pills, and of course in pregnancy. I've not seen it with Mirena (levonorgestrel) since the amount of systemic hormone (amount in your body's circulation) is very small. Make sure you're not pregnant and check with your Doc if you notice more darkening pigmentation. Take care. ...Read more
Not recommended: No, because it has no other chemicals like copper, hormones, etc, it will not really work to prevent fertilization. More worrisome, if fertilization and implantation occurs, the risk of an ectopic pregnancy is high. And, if a normal uterine pregnancy occurs, the iud will need to be removed and it is highly likely to cause an abortion. ...Read more
I've had a mirena (levonorgestrel) IUD and have had it for 4 years now. Are there side effects from the hormones released from the iud?
6 weeks ago, I received the mirena, (levonorgestrel) I have been having terrible hormone skin break outs on my face, will this continue for much longer?
Mirena (levonorgestrel): There is a small amount of levonorgestrel implanted in the IUD which is there to decrease bleeding and decrease cramping during menses. The IUD will let out small amounts of this progesterone for the next 5 years. This MAY mean you will have acne during the entire time. It is also possible that your body will regulate hormone secretion after a few months and this will resolve. Talk to your doc ...Read moreSee 1 more doctor answer